Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 50, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Jun 8, 2009, 4:28 AM CDT. It took effect at Jun 8, 2009, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2009, 4:28 AM CDT (09:28 UTC)
- In effect from
- Jun 8, 2009, 1:00 PM CDT
- Expired
- Jun 8, 2009, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 080928 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 428 AM CDT MON JUN 8 2009 ... A RED FLAG WARNING IS IN EFFECT FROM NOON THROUGH 9 PM MDT THIS EVENING FOR THE GUADALUPE MOUNTAINS... .CRITICAL RED FLAG FIRE WEATHER CONDITIONS WILL DEVELOP OVER THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING. SUSTAINED 20 FOOT WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH. MINIMUM RELATIVE HUMIDITIES WILL FALL INTO THE SINGLE DIGITS BY AFTERNOON. THESE CONDITIONS IN CONJUNCTION WITH HIGH FIRE DANGER WILL SUPPORT RAPID FIRE GROWTH AND SPREAD. NMZ114-TXZ258-090300- /O.NEW.KMAF.FW.W.0050.090608T1800Z-090609T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 328 AM MDT MON JUN 8 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A RED FLAG WARNING HAS BEEN ISSUED FOR TODAY FOR 20 FOOT WINDS OVER 20 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT...AND HIGH FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$
1 follow-up statement
000 WWUS84 KMAF 081934 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 234 PM CDT MON JUN 8 2009 ...A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE GUADALUPE MOUNTAINS FOR HUMIDITY NEAR 10 PERCENT...20 FT WINDS OF 15 TO 25 MPH...AND VERY HIGH FIRE DANGER... .CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST INTO THE MID EVENING. SUSTAINED 20 FOOT WINDS OF 15 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH WILL SUBSIDE A LITTLE BEFORE 9 PM IN MOST LOCATIONS. MINIMUM RELATIVE HUMIDITIES NEAR 10 PERCENT WILL BE SLOW TO INCREASE AND POOR RECOVERY IS EXPECTED OVERNIGHT. THESE CONDITIONS HAVE RESULTED IN VERY HIGH FIRE DANGER. NMZ114-TXZ258-090300- /O.CON.KMAF.FW.W.0050.000000T0000Z-090609T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 134 PM MDT MON JUN 8 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 20 FT SUSTAINED WEST WINDS OF 15 TO 25 MPH AND MINIMUM HUMIDITIES NEAR 10 PERCENT OR JUST BELOW WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE MID EVENING. LOCALLY STRONGER WINDS WITH GUSTS TO 35 MPH WILL BE POSSIBLE IN THE FAVORED LOCATIONS OF PASSES AND EXPOSED RIDGE TOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jun 8, 4:10 AM CDT, 18 minutes earlier.
Area forecast discussion, Jun 8, 4:10 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
410 AM CDT MON JUN 8 2009
.DISCUSSION...
TODAY WILL BE MUCH LIKE YESTERDAY WITH WELL ABOVE NORMAL
TEMPERATURES AND WIDELY SCATTERED THUNDERSTORMS DEVELOPING IN THE
EASTERN CWA THIS AFTERNOON AND EVENING. TOMORROW SHOULD BE
SLIGHTLY COOLER...THOUGH STILL ABOVE CLIMO...AS MID AND HIGH LEVEL
CLOUDS INCREASE. THE GFS HAS NOT BEEN HANDLING PRECIP WELL LATELY
BUT AM INTERESTED IN THE THUNDERSTORMS IT IS INDICATING TOMORROW
AFTERNOON THAT THE NAM IS NOT. THE GFS IS DEPICTING A S/W TROUGH
MOVING ACROSS FROM NORTHERN MEXICO WHICH WILL DESTABILIZE THE
DRYLINE AND GET CONVECTION FORMING. THE NAM DOES NOT SHOW THIS
TROUGH...AT LEAST NOT NEAR AS STRONG. THE NAM MAY NOT BE CAPTURING
THIS FEATURE VERY WELL SINCE THE TROUGH IS CURRENTLY OVER THE
PACIFIC WHICH IS OUT OF THE UPPER AIR SAMPLING AND ON THE BORDER
OF THE NAM DOMAIN. THE GLOBAL GFS MAY HAVE A BETTER HANDLE SO
SPREAD POPS ACROSS ABOUT HALF THE CWA TOMORROW THOUGH I LEFT THEM
AT SLIGHT CHANCE FOR NOW. IF THE GFS IS INDEED CORRECT THEN THESE
WILL DEFINITELY NEED TO BE INCREASED.
THE MID LEVEL FLOW BECOMES WESTERLY BY MID TO LATE WEEK WHICH MAY
FINALLY SIGNAL AN END TO THE AFTERNOON CONVECTION AND AN INCREASE
IN AFTERNOON TEMPERATURES. WENT AT OR ABOVE MEX GUIDANCE DAYS 3-7
IN THE FORECAST WITH 850MB TEMPS OF 30C OR GREATER INDICATING
POSSIBLY WIDESPREAD TRIPLE DIGIT HEAT.
HENNIG
&&
.FIRE WEATHER...
HAVE ISSUED A RED FLAG WARNING FOR THE HIGHER ELEVATIONS OF THE
GUADALUPE MOUNTAINS WHERE THE RH IS ALREADY BELOW 15 PERCENT AND
WINDS SHOULD EXCEED 20 MPH THIS AFTERNOON WITH EXCELLENT MIXING.
NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TOMORROW...
HOWEVER INCREASING CLOUDS SHOULD KEEP THE WINDS JUST BELOW 20 MPH
IN SOUTHEASTERN NEW MEXICO AND THE MINIMUM HUMIDITIES WILL BE NEAR
15 PERCENT. HAVE OPTED AGAINST GOING WITH A FIRE WEATHER WATCH
TOMORROW BUT THIS WILL HAVE TO BE CLOSELY MONITORED.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 97 70 95 71 / 20 20 20 20
CARLSBAD NM 98 65 97 67 / 10 10 10 10
DRYDEN TX 98 71 93 72 / 10 20 20 20
FORT STOCKTON TX 100 71 94 71 / 20 30 20 20
GUADALUPE PASS TX 92 63 91 67 / 10 10 10 10
HOBBS NM 99 66 99 68 / 10 10 10 10
MARFA TX 90 57 88 58 / 10 10 20 10
MIDLAND INTL AIRPORT TX 100 71 96 70 / 20 20 20 20
ODESSA TX 100 71 97 70 / 10 20 20 20
WINK TX 105 70 99 72 / 10 10 20 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ.
TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
03/10Hazardous weather outlook, Jun 8, 3:20 AM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 320 AM CDT MON JUN 8 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 320 AM CDT MON JUN 8 2009 /220 AM MDT MON JUN 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT CRITICAL RED FLAG FIRE WEATHER CONDITIONS WILL DEVELOP OVER THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING. SUSTAINED 20 FOOT WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH. MINIMUM RELATIVE HUMIDITIES WILL FALL INTO THE SINGLE DIGITS BY AFTERNOON. THESE CONDITIONS IN CONJUNCTION WITH HIGH FIRE DANGER WILL SUPPORT RAPID FIRE GROWTH AND SPREAD. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE ALONG AND EAST OF A SANDERSON TO BIG LAKE TO GAIL LINE LATER THIS AFTERNOON. A FEW OF THESE STORMS COULD REACH SEVERE LEVELS...WITH THE MAIN THREATS BEING DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE CENTRAL AND EASTERN TEXAS PERMIAN BASIN AND THE ROLLING PLAINS ON TUESDAY AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD REACH SEVERE THRESHOLDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:49 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 23 min |
| Jun 8, 5:18 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 48 min |
| Jun 8, 6:42 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard | 63 min |
| Jun 8, 6:54 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 47 min |
Nearby
Red Flag Warnings in Texas, 2009Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.